Pennsylvania, 2002

Damaging Wind in Pennsylvania, June 4, 2002

June 4, 2002 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 4, 5:40 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 4, 5:40 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE
640 PM EDT TUE JUN 4 2002

UPDATED TO ADD ENHANCED WORDING FOR SVR THUNDERSTORM WATCH.

.CTP...SVR THUNDERSTORM WATCH UNTIL 11 PM WESTERN HALF OF CWA
(EXCEPT WARREN COUNTY).

FITZGERALD

In the hours before

Special weather statement, Jun 4, 4:41 PM EST, 2 hours 19 minutes before
PAZ005-006-010>012-017>019-024>028-033>037-041-045-046-050300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
541 PM EDT TUE JUN 4 2002

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1100 PM EDT TUESDAY
EVENING FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA...

MCKEAN...SOMERSET...FRANKLIN...BEDFORD...JUNIATA...HUNTINGDON...
BLAIR...MIFFLIN...SOUTHERN CENTRE...SOUTHERN CLINTON...TIOGA...
NORTHERN LYCOMING...FULTON...CLEARFIELD...NORTHERN CENTRE...SOUTHERN
LYCOMING...CAMERON...CAMBRIA...POTTER...ELK AND NORTHERN CLINTON.

A WARM FRONT IS BRINGING WARM AND UNSTABLE AIR INTO THE WESTERN HALF OF
PENNSYLVANIA THIS EVENING. THUNDERSTORMS WILL CONTINUE TO FORM IN
THIS AREA THROUGH THE EVENING HOURS. LARGE HAIL AND DAMAGING WINDS
GUSTS ARE POSSIBLE WITH THE STRONGER STORMS.

The radar

The State College radar (KCCX), 40 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Huntingdon

When
June 4, 7:00 PM EST
Where
Huntingdon County, Petersburg
Measured
50 kt (58 mph)
Reported by
EMERGENCY MANAGER
Coordinates
40.567, -78.050

Trees were down near Petersburg.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2002Every state in 2002This day in weather historyWarnings in Pennsylvania, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294625.